MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL VANTAGE ARC; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENT AB LEKSELL VANTAGE ARC; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1053958
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer reported that the locking of the z-scale is broken.No patient injury has been reported.
 
Additional Manufacturer Narrative
H10 updated: the investigation was completed by conducting a thorough evaluation of the product and the reported information.Locking of the z-scale has been reported by the customer to be broken and thereby insecure.The customer informed that this led to one dbs lead being replaced but no injury of the patient has been reported.The investigation determined that the root cause is wear of the aluminium locking piece in combination with the screw being replaced by the customer with a shorter screw.Wear can also be seen as a result of high torque being applied on other parts of the system i.E.Locking piece of the instrument carrier.The result is that the locking screw does not reach fully to provide secure locking.The manufacturer/supplier have analysed the screws and found that they were short but still within product specification.The locking piece should be checked each time by the customer (as stated in instructions for use) when a scale is tightened, and the parts should be inspected for wear during maintenance by the customer and any worn products should be replaced.The instructions for use clearly identify that parts shall be securely attached and properly assembled before proceeding with treatment.It can be concluded that the combination of switching to short screws, small manufactured locking margins and wear of the parts in combination has caused this problem.

Brand Name
LEKSELL VANTAGE ARC
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW  SE103 93
MDR Report Key11618771
Report Number9612186-2021-00002
Device Sequence Number16934158
Product Code HAW
UDI-Device Identifier07340048304399
UDI-Public07340048304399
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K190887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number1053958
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1